Publication Abstracts

Canuto and Hartke 1986

Canuto, V.M., and G.J. Hartke, 1986: Propagation of electromagnetic waves in a turbulent medium. J. Opt. Soc. Amer. A, 3, 808-817, doi:10.1364/JOSAA.3.000808.

Theoretical modeling of the wealth of experimental data on propagation of electromagnetic radiation through turbulent media has centered on the use of the Heisenberg-Kolmogorov (HK) model, which is, however, valid only for medium to small sized eddies. Ad hoc modifications of the HK model to encompass the large-scale region of the eddy spectrum have been widely used, but a sound physical basis has been lacking. A model for large-scale turbulence that was recently proposed is applied to the above problem. The spectral density of the temperature field is derived and used to calculate the structure function of the index of refraction N. The result is compared with available data, yielding a reasonably good fit. The variance of N is also in accord with the data. The model is also applied to propagation effects. We calculate the phase structure function, covariance of the log amplitude, and variance of the log intensity. The calculated phase structure function is in excellent agreement with available data.

Export citation: [ BibTeX ] [ RIS ]

BibTeX Citation

@article{ca06000k,
  author={Canuto, V. M. and Hartke, G. J.},
  title={Propagation of electromagnetic waves in a turbulent medium},
  year={1986},
  journal={J. Opt. Soc. Amer. A},
  volume={3},
  pages={808--817},
  doi={10.1364/JOSAA.3.000808},
}

[ Close ]

RIS Citation

TY  - JOUR
ID  - ca06000k
AU  - Canuto, V. M.
AU  - Hartke, G. J.
PY  - 1986
TI  - Propagation of electromagnetic waves in a turbulent medium
JA  - J. Opt. Soc. Amer. A
VL  - 3
SP  - 808
EP  - 817
DO  - 10.1364/JOSAA.3.000808
ER  -

[ Close ]

• Return to 1986 Publications

• Return to Publications Homepage